Friday, October 31, 2014
Just Diagnosed with Cancer? Chat with Experts

Monday, August 22, 2011 unforgettable026, Community Member, asks

Q: Hi, I would like to ask something.. I finished my Herceptin end of January 2011 and everything went well.. why is my hair still thin is there any thing I can use to thicken my hair?? thanks ..

Is it true herceptin makes hair grow slow?? Is there any way I could use to make my hair grow fast .. until now I am still wearing my wig.. my hair in upper portion of my head is so thin... Can anybody help to what I can use to speed up my hair to grow.. thanks for all your help
Answer This
Answers (1)
Phyllis Johnson, Health Guide
8/22/11 7:08pm

The culprit for slow hair regrowth this long after treatment might be lower estrogen levels if chemo put you into menopause or if you are taking a hormone therapy.  Many menopausal women experience hair thinning.  Continuing to wear your wig might also be compounding the problem.  Your scalp needs to breathe, and the pressure of the wig might be breaking off the fine hair that usually comes in first after treatment.

My hair dresser recommended a line of hair products called Nioxin, but I couldn't see that they helped me much.  I've heard other women say that they had good results with Nioxin.  I believe that there are other brands of similar products.  Your hairdresser would be the best person to help you find products to make your hair thicker or to find a hair style that gives the illusion of fullness.  

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By unforgettable026, Community Member— Last Modified: 08/22/11, First Published: 08/22/11